question-icon

What Causes Unevenly Discolored Patches On The Hips?

default
Posted on Fri, 13 Oct 2017
Question: Hi Doctor.
I just came back from a holiday and have noticed a lot of uneven patches/discolouring on my hips. Ive attatched a photo so you could see what I mean. Please help!
doctor
Answered by Dr. Asmeet Kaur Sawhney (15 minutes later)
Brief Answer:
Answer few questions

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have reviewed the attached photograph and need to ask you few questions.
Do you have itching, burning or anyother complaints on this patch?
What is the duration of this pigmentation?
Have you been in the sun for long?
Have you used hot water bottle on the affected area?
Kindly revert with the answers.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (29 minutes later)
Hi Doctor Asmeet,

Thank you for the response.
1. There is no itching or burning at all within the discolouring, its pain free too.
2. The duration has been since another holiday that took place in XXXXXXX and it briefly appeared on a holiday last summer, however whenever I'm in the sun it gets worse. If I'm out the sun for a few months the problem will gradually die down, but it usually begins again with the first day or two of sun exposure.
3. I was in the sun for both holidays for a week duration and was in the sun for around 5-6 days for about 4 hours, often reapplying suncream
4. I havent used a hot waterbottle on the affected area yet

Thanks
doctor
Answered by Dr. Asmeet Kaur Sawhney (4 hours later)
Brief Answer:
Either photomelanosis or rhiel's melanosis

Detailed Answer:
According to your complaints it seems to be either photomelanosis or rhiel's melanosis.
Both are associated with sunexposure.
You need to stay away from sun as much as possible, apply broad spectrum sunscreen every 3-4 hours during the day time and apply topical steroid like cortisone cream on the affected areas twice daily for 2 weeks.
This should improve the pigmentation.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5010 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Unevenly Discolored Patches On The Hips?

Brief Answer: Answer few questions Detailed Answer: Hi Thanks for being at HealthcareMagic I have reviewed the attached photograph and need to ask you few questions. Do you have itching, burning or anyother complaints on this patch? What is the duration of this pigmentation? Have you been in the sun for long? Have you used hot water bottle on the affected area? Kindly revert with the answers. Regards Dr Asmeet